MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2022
Type of Reportable Event Malfunction
Event or Problem Description
A physician reported that during an intraocular lens (iol) implant procedure, requested an normal iol and the package was confirmed of the correct power.When injected the iol and as it was unfolding physician amazed to see the usual toric iol marks on the optic.The physician explanted the iol and replaced it with another normal lens.Additional information was received stating surgical intervention required as a result of event was iol extraction and replacement and patient was not hospitalized as a result of this event.Additional information received via medwatch program stating the surgery performed was left eye cataract extraction surgery and intraocular lens (iol) implantation.
 
Additional Manufacturer Narrative
A sample device was not returned for analysis.Complaint history and product history records were reviewed, and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information provided in d.9., h.3., h.6.And h.10.The lens was returned in the opened lens carton.Part of the additional label set was returned.The lens was inside the lens case.The lens was returned in two pieces, typical when an iol is removed from the eye.Ophthalmic viscosurgical devices (ovd) was observed on the lens.The lens was cleaned with klrp.Toric axis marks were visible on the lens pieces.The power and resolution were verified by a trained technician.The lens met specifications for an 20.5 diopter lens.Photos were provided that matched the returned product.The lens was returned and the reported complaint was verified.The lens was not the indicated model/diopter per the labelling; based on results of the sample evaluation the returned lens was determined to be an 20.5 diopter lens.The most likely root cause was determined to be improper line clearance at the casing operation.As contributing factor lack of attention was identified.A lens with toric marks was cosmetically inspected and cased with a non-toric batch.The toric marks were not detected during the cosmetic inspection.Based on the investigation results/manufacturing record reviews this was determined to be a single incident.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14989019
Report Number1119421-2022-01523
Device Sequence Number19303009
Product Code HQL
UDI-Device Identifier00380655093177
UDI-Public00380655093177
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.190
Device Lot Number15334514
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/16/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/28/2022
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale